14 lbs in two weeks !!

recently lost a lot of weight through hard work i was diagnosed with hipo 9 yrs ago

over the last few weeks i have been feeling very tired and low so i went to see my gp who gave me a blood test next day i had a phone call from his secritary asking me to go in as my pills thiroxin 100 mcg needed to be increased i am now on 175 mcg and feel crap all the time and i am still putting on weight even with reg exercise and a very healthy diet anyone got any tips for me please i need help

thanks pinki xx

8 Replies

oldestnewest
  • you cannot lose weight if you do not sleep

    good sleep is essential to losing weight

  • I would examine the "very healthy diet" if I were you. Perhaps you have developed an intolerance for dairy and/or wheat. A lot of regimes do not take these factors into the daily mix of food. I know all about the battle of the bulge myself but sometimes it is a simple thing that gets overlooked or ignored. Good luck and try to keep health!

  • Hi binky,your the first person l have read who also says its not how much but WHAT you eat! the same box as l am in!my dr has recently told me of the fructose leels in fruit..l had been grazing pigging out on fruit as what else is there for me!ll know have to keep between 20/25grmsof fructose a day..there is a list and the fruit l had been eating was high eg watermellon..l can eat 20 plums or 2 apples.20 plums or 2 pears. as an My daughter who is old enough NOT to want ANY advice went on the slimming world diet..we have seen family and friends loose LOADS of weight on this regime ( but soo expensive)

    which constists of food supplement sachets and bars..great for any one who wants not to think about what they eat and loose weight (and it does work!) BUT my daughter is allergic to dairy and has been since she was born..she lost 4stone.. BUT did she look ill..under her eyes where black and she had bad stomach pains and the runs...she has now managed to put all lot back on( which is sad for her)and god knows what it has done to her body...

    hi pinki,as well as food it is your meds mine arnt correct and l havent LOST any weight since may when l started a new GET FIT GET THIN regime!

    l havent got thin nor fit but l havent put on any weight which l was doing in bundles just like you..the good thing is ( and l have to look for good!)l have maintained my weight..lm doing the mary shoman diet which cuts out bread ect and gives the correct amounts of protein ect..l have in the passed done the atkins but l think you have to be feeling reasonably well to do the atkins as it far more preasure on your body...d

    good luck with your dr...bestwishes...

    <b>Updated on Sep 13 2010 3:33PM:</b> sorry NOT slimming world...lighter life...ohps!

  • Hi Pinki

    Please do not take this as medical advice but I was on 125-150mg for the last few years and felt poorly. Stopped taking the med. completely 5 weeks ago. So far I feel much better than I did. This may be a temporary elation but I am hoping not. Apparently the half-life of LevoTR is one week (time to leave the body completely = half-life x 5) so my safety belt is still fastened.

    I think the LTR disagreed with me and if I still need medication will insist on an alternative to LTR.

  • Hi pinki,

    Some other things to look at are:

    Has your brand of thyroxine changed since you started putting weight on?

    Have you made any changes to the way you take your tablets? Best first thing in the morning with water, at least 30 mins (60 if possible) before food or other drinks.

    Are you taking any new supplements or made any changes to the food you eat? Calcium and iron supplements should be taken well away from thyroid meds for instance. Soya can affect absorption too as can some other foods.

    Have you stopped or started any medications recently?

  • Thank you

    the only thing i can think of is that i may have missed a pill once but surly that wouldnt affect me like this ! would it ?

    i was put on other meds but i have been takin thyroxin the same dose and brand for nine years (100MCG) as i developed it first whilst i was pregnant with my son its only resent that they have put the dose up to 150 MCG the 50 mcg are diffrent brand to the 100ds that i get

  • That is a big increase in a short time. Usual increase is 25 mg every 4-8 weeks. When you have a big increase, you can feel every hungry as it messes with your metabolism. Also it takes time for your bowels to catch up with your increase, IYSWIM. Sometimes, I can be 5lb heavier, then after a good evacuation day, not! Check what you are eating. Write it down every thing. Even tea and coffee. This will give you a good indication of your intake. Note if you are "regular". Avoid carbs, then see what happens. If you are still piling on, see your GP. I once out on a stone in a fortnight, I was suddenly way under.

  • hi i have found out why this happend i was put on citalipram anti depressant and it supresses weight loss have changed the tablet and now the weight is falling off again happy lady

You may also like...